Drought, Bowie
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Drought conditions continued to expand in coverage and intensity throughout the month of August across nearly all of Northeast Texas. Rainfall varied greatly across the eastern half of the state for August with some locations only seeing near one quarter of an inch while other isolated areas saw near two inches for the month.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions continued to expand in coverage and intensity throughout the month of August across nearly all of Northeast Texas. Rainfall varied greatly across the eastern half of the state for August with some locations only seeing near one quarter of an inch while other isolated areas saw near two inches for the month. As a result, severe to extreme drought conditions expanded to encompass much of the northeast half of the state.
The following are a few selected cities across Northeast Texas with their August rainfall totals and departures from normal as well as the 2013 rainfall totals through August and departures from normal.
Tyler August rainfall was 0.23. The departure from normal was -2.63.|Tyler yearly rainfall was 19.61. The departure from normal was -9.65.|Longview August rainfall was 1.06. The departure from normal was -1.96.|Longview yearly rainfall was 20.33. The departure from normal was -10.32.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 8:41 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 941 PM CDT WED JUL 31 2013 .DISCUSSION... ISOLD CLUSTER OF STRONG TO SEVERE STORMS NOTED ACROSS CENTRAL AR THIS EVENING GRADUALLY MAKING THEIR WAY SWD ALONG THE ERN PERIPHERY OF THE RIDGE. EVENING SOUNDING INDICATES A GOOD SETUP FOR DOWNBURSTS...SO WILL BE MONITORING RADAR CLOSELY. TOUGH TO TELL EXACTLY WHERE THE FRONT IS LOCATED ATTM...BUT IT'S ROUGHLY ALONG A LINE FROM CLARKSVILLE TX..TO EL DORADO AR. MODELS SEEM TO INDICATE THAT THE CONVECTION WILL WEAKEN BY SUNRISE...LIKELY BEFORE. HAVE ADDED POPS IN FOR THE AFTER-1 AM TIMEFRAME...AND RAISED POPS ACROSS SW AR FOR THE PRE-MIDNIGHT TIMEFRAME. A FEW TWEAKS TO SKY GRIDS AS WELL...BUT OTHERWISE NO MAJOR CHANGES. /12/ && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TERMINAL FORECAST PERIOD ENDING 02/06Z. POTENTIAL FOR MVFR OR IFR CIGS TONIGHT WILL BE CONFINED TO DEEP E TX...AROUND DAYBREAK. THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY TO THE NORTH OF INTERSTATE 20. COVERAGE WILL BE MINIMAL. SURFACE WIND SOUTH TO SOUTHWEST 5 KTS OR LESS TONIGHT SHIFTING TO NORTHERLY AS A WEAK FRONT ENTERS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. SURFACE WIND WILL CONTINUE TO SHIFT TO NORTHEAST AT 5 TO 10 KTS ON THURSDAY AS THE FRONT MOVES SLOWLY SOUTH OF INTERSTATE 20 BEFORE STALLING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 100 75 / 20 10 10 10 10 MLU 72 96 72 98 73 / 20 10 10 10 10 DEQ 72 93 73 98 72 / 20 10 10 10 10 TXK 75 96 74 98 75 / 30 10 10 10 10 ELD 73 96 73 98 73 / 30 10 10 10 10 TYR 78 99 76 99 75 / 20 10 10 10 10 GGG 76 100 75 101 74 / 20 10 10 10 10 LFK 73 96 72 98 73 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT WED JUL 31 2013 LAZ017>022-TXZ152-165>167-011100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- ANGELINA-SAN AUGUSTINE-SABINE TX- 1203 PM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HOTTER TEMPERATURES WILL UNFOLD IN THE COMING DAYS UNDER AN EXPANDING UPPER LEVEL RIDGE. THIS WILL PUSH THE HEAT INDEX TO...OR EVEN ABOVE THE 105 DEGREE THRESHOLD...WHERE IT BECOMES MORE DANGEROUS FOR THOSE SPENDING TIME OUTDOORS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE HEAT OF THE DAY...BUT COVERAGE WILL BE VERY SPOTTY. CHANCES FOR MORE ORGANIZED THUNDERSTORMS MAY RETURN ON TUESDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-153-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-SHELBY- 1203 PM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING AHEAD OF A WEAK COLD FRONT. ANY STRONG OR CLUSTERED THUNDERSTORM ACTIVITY MAY PRODUCE DAMAGING WINDS. IN ADDITION...COMPRESSIONAL WARMING AND INCREASED MOISTURE AHEAD OF THE FRONT COULD RESULT IN HEAT INDEX VALUES BETWEEN 101 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HOTTER TEMPERATURES WILL UNFOLD IN THE COMING DAYS UNDER AN EXPANDING UPPER LEVEL RIDGE. THIS WILL PUSH THE HEAT INDEX TO...OR EVEN ABOVE THE 105 DEGREE THRESHOLD...WHERE IT BECOMES MORE DANGEROUS FOR THOSE SPENDING TIME OUTDOORS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE HEAT OF THE DAY...BUT COVERAGE WILL BE VERY SPOTTY. CHANCES FOR MORE ORGANIZED THUNDERSTORMS MAY RETURN ON TUESDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 09
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466160, 466161, 466162, 466164, 466165, 466166, 466167, 466168, 466169, 466170, 466172, 466173, 466174, 466175, 466176, 466177, 466178, 466179, 466180.